Hail, Calcasieu
- When
- May 4, 12:24 PM CST
- Where
- Calcasieu County, 3 mi SW of Westlake
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.200, -93.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 4, 11:54 AM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1254 PM CDT THU MAY 4 2006 .UPDATE...INCREASED RAIN CHANCES FOR SOUTHERN ZONES DUE TO MCS WHICH DEVELOPED OVER THE HOUSTON AREA AND MOVED NORTHEASTWARD. THIS MCS WILL BE SLOW TO DISSIPATE AS THE CAP HAS BEEN BROKEN. && .PREV DISCUSSION... (ISSUED 1004 AM CDT THU MAY 4 2006) SYNOPSIS...HIGH PRESSURE FROM THE EASTERN GULF WILL CONTINUE TO PUMP GULF MOISTURE INTO THE LOW LEVELS UNDER A WEAK CAPPING INVERSION. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WHEN THE INVERSION BREAKS. UPDATE...LOWERED POPS DUE TO CONVECTIVE INHIBITION FROM SURFACE AND MID LEVEL RIDGING AND DUE TO A DELAY IN CONVECTION FROM THE WEAK CAPPING INVERSION. MORNING LCH SOUNDING SHOWS THE MOIST LAYER IS STILL SHALLOW...TOPPING OUT AT 4K FT. ALSO TWEAKED TEMPS BACK...MAINLY FOR INLAND ZONES AS CAP WILL HELP KEEP THE CLOUDS IN LATER BEFORE MIXING OUT WITH DAYTIME HEATING. MARINE...A LIGHT SOUTHERLY FLOW WILL CONTINUE. AVIATION...VFR WITH VCTS LATER TODAY. LIGHT FOG WITH MVFR VIS LATE TNITE. PREV DISCUSSION... (ISSUED 357 AM CDT THU MAY 4 2006) DISCUSSION... WENT WITH THE NAM...USED TO BE CALLED ETA...MODEL TODAY. HYDROMETEOROLOGICAL PREDICTION CENTER INDICATED THAT THERE WERE SOME INITIALIZATION PROBLEMS WITH THE GFS. AND PRECIPITATION OUTPUT FROM NAM AGREES PRETTY WELL WITH RECENT SATELLITE / LIGHTNING IMAGERY. ALSO YESTERDAY/S NAM HANDLED THE PRECIPITATION THAT DEVELOPED OVER GALVESTON BAY AND SPREAD NORTHHEAST INTO SOUTHWEST LOUISIANA YESTERDAY MORNING. AT MID TO UPPER LEVELS...NAM IS DEPICTING SHORTWAVE FROM NORTH TO SOUTHWEST TEXAS EARLY THIS MORNING TO MOVE EAST INTO EASTERN TEXAS EARLY THIS AFTERNOON...THEN REACHING THE SABINE RIVER AROUND SUNSET TODAY. ANOTHER IMPULSE IS PROGGED TO MOVE INTO THE FORECAST AREA TONIGHT. A SERIES OF SHORT-WAVES ARE PROGGED TO APPROACH THE FORECAST AREA FROM THE WEST FRIDAY THROUGH SATURDAY. 700 MB OMEGA PROGS SHOW A SERIES OF POCKETS OF INSTABILITY MOVING INTO AND ACROSS THE AREA THROUGH SATURDAY MORNING WITH THE STRONGEST MOVING INTO SOUTHEAST TEXAS AT 12Z SATURDAY. MOISTURE IS SUPPOSED TO INCREASE TO HIGH LEVELS OVER MOST OF THE AREA THROUGH EARLY THIS AFTERNOON...AND SHOULD REMAIN HIGH ESPECIALLY OVER NORTHERN PARTS OF THE AREA TONIGHT AND THE FRONT TO THE NORTH TODAY SHIFTS SOUTH TO ABOUT THE SHREVEPORT / LONGVIEW AREAS EARLY FRIDAY MORNING. THE FRONT IS NOT SUPPOSED TO MOVE MUCH FRIDAY AND FRIDAY NIGHT BUT IS EXPECTED TO MOVE SOUTH INTO SOUTHERN LOUISIANA AND NEAR THE TEXAS COAST SATURDAY. THERE SHOULD BE SUFFICIENT MOISTURE TO CALL FOR A CHANCE OF SHOWERS AND THUNDERSTORMS ALL BUT SOUTHEAST PARTS OF THE AREA TODAY AND TONIGHT. AS THE FRONT MOVES SOUTH INTO NORTH LOUISIANA CHANCES OF RAIN WILL INCREASE FRIDAY. AS THE FRONT MOVES SOUTH INTO THE AREA RAIN WILL BE LIKELY OVER AT LEAST NORTHERN SECTIONS OF THE AREA SATURDAY. AVIATION... MAINLY VFR EXCEPT FOR SOME LIGHT FOG EARLY THIS MORNING. SCATTERED THUNDERSTORMS AEX AREA THIS AFTERNOON. MARINE... WIND SPEEDS ON THE LIGHT SIDE INTO SATURDAY. UPDATED POINT TEMPS/POPS... KLCH 85 68 83 68 / 40 30 50 20 KBPT 86 68 84 69 / 50 30 50 20 KAEX 84 67 83 67 / 20 30 50 30 KLFT 86 68 83 67 / 40 20 50 20 && LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. 11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 545 AM CDT THU MAY 4 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-051045- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 545 AM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SERIES OF APPROACHING UPPER LEVEL DISTURBANCES WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO ESPECIALLY THE NORTHERN SECTIONS OF THE AREA TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SURFACE FRONT IS PROGGED TO MOVE FROM CENTRAL LOUISIANA AND NORTHEAST TEXAS SATURDAY MORNING TO SOUTH LOUISIANA AND SOUTHEAST TEXAS SATURDAY EVENING. SEVERE STORMS COULD OCCUR ALONG AND SOUTH OF THIS FRONT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 105 PM CDT THU MAY 4 2006 LAZ041-041845- CALCASIEU- 105 PM CDT THU MAY 4 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER CENTRAL CALCASIEU PARISH... AT 1259 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER SULPHUR... MOVING EAST AT 5 MPH. LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE CARLYSS...SULPHUR ...LAKE CHARLES AND WESTLAKE. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. 06
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5510637.